Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at May 14, 2010, 1:27 AM EDT for Adams County, Indiana; Paulding County, Van Wert County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 1:27 AM EDT (05:27 UTC)
- Expired
- May 14, 2010, 2:08 AM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Adams County, IN, Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:46 AM EDT | TSTM WND DMG | 3 N Ohio City, OH | 5 POWER POLES SNAPPED OFF ON S.R. 118. 40 FOOT PINE TREE UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
223
WFUS53 KIWX 140527
TORIWX
INC001-OHC125-161-140630-
/O.NEW.KIWX.TO.W.0007.100514T0527Z-100514T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 AM EDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTH CENTRAL PAULDING COUNTY IN WEST CENTRAL OHIO...
VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 230 AM EDT
* AT 122 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A LARGE FUNNEL
CLOUD JUST WEST OF DECATUR. THIS STORM IS MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
VAN WERT...CONVOY...OHIO CITY...CAVETT...JONESTOWN...SCOTT...
HAVILAND...VENEDOCIA...MIDDLE POINT...GROVER HILL AND WETSEL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4076 8494 4082 8494 4094 8483 4094 8480
4095 8480 4110 8444 4076 8443
TIME...MOT...LOC 0527Z 256DEG 72KT 4084 8471
$$3 follow-up statements
675
WWUS53 KIWX 140542
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EDT FRI MAY 14 2010
INC001-140550-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-100514T0630Z/
ADAMS IN-
142 AM EDT FRI MAY 14 2010
...THE TORNADO WARNING FOR NORTHEASTERN ADAMS COUNTY IS CANCELLED...
AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 4076 8480 4083 8480 4090 8474 4110 8444
4076 8443
TIME...MOT...LOC 0540Z 266DEG 60KT 4078 8464
$$
OHC125-161-140630-
/O.CON.KIWX.TO.W.0007.000000T0000Z-100514T0630Z/
VAN WERT OH-PAULDING OH-
142 AM EDT FRI MAY 14 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR SOUTH
CENTRAL PAULDING AND VAN WERT COUNTIES...
AT 120 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
SOUTHWEST OF DECATUR. THIS SEVERE STORM WAS NOW LOCATED 5 MILES WEST
OF OHIO CITY...OR ABOUT 9 MILES SOUTHWEST OF VAN WERT...AND MOVING
EAST AT 70 MPH. ADDITIONAL SEVERE THUNDERSTORMS WERE LOCATED IN
CENTRAL VAN WERT COUNTY WITH ROTATION ALSO BEING SHOWN ON RADAR.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...OHIO CITY...CAVETT...SCOTT...JONESTOWN...VENEDOCIA...
GROVER HILL...MIDDLE POINT AND WETSEL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4076 8480 4083 8480 4090 8474 4110 8444
4076 8443
TIME...MOT...LOC 0540Z 266DEG 60KT 4078 8464
$$863
WWUS53 KIWX 140554
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT FRI MAY 14 2010
OHC125-140602-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-100514T0630Z/
PAULDING OH-
154 AM EDT FRI MAY 14 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL PAULDING COUNTY IS
CANCELLED...
AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 4076 8470 4079 8466 4084 8459 4093 8444
4076 8443
TIME...MOT...LOC 0552Z 263DEG 50KT 4081 8446
$$
OHC161-140630-
/O.CON.KIWX.TO.W.0007.000000T0000Z-100514T0630Z/
VAN WERT OH-
154 AM EDT FRI MAY 14 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR EAST
CENTRAL VAN WERT COUNTY...
AT 120 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
SOUTHWEST OF DECATUR INDIANA. THIS SEVERE STORM WAS NOW LOCATED 7
MILES NORTHEAST OF OHIO CITY...OR ABOUT 6 MILES SOUTHEAST OF VAN
WERT...AND MOVING EAST AT 60 MPH. RADAR INDICATES WEAK ROTATION
STILL EXISTS WITH THIS STORM BUT IT IS WEAKENING.
LOCATIONS IMPACTED INCLUDE...
MIDDLE POINT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4076 8470 4079 8466 4084 8459 4093 8444
4076 8443
TIME...MOT...LOC 0552Z 263DEG 50KT 4081 8446
$$006
WWUS53 KIWX 140608
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT FRI MAY 14 2010
OHC161-140618-
/O.CAN.KIWX.TO.W.0007.000000T0000Z-100514T0630Z/
VAN WERT OH-
208 AM EDT FRI MAY 14 2010
...THE TORNADO WARNING FOR CENTRAL VAN WERT COUNTY IS CANCELLED...
AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 4076 8470 4079 8466 4084 8459 4093 8444
4076 8443
TIME...MOT...LOC 0608Z 266DEG 60KT 4081 8402
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 13, 7:17 PM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, May 13, 7:17 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 717 PM EDT THU MAY 13 2010 .AVIATION /00Z TAFS/... VFR CONDITIONS ATTM AT BOTH TERMINALS AHEAD OF A SURFACE COLD FRONT MOVING EAST OVER CENTRAL ILLINOIS. UPSTREAM SATELLITE AND OBSERVATIONS CONFIRM SOME MVFR STCU BACK OVER NORTHERN MO...EASTERN IA...EXTENDING EAST INTO SOUTHERN WI AND NORTHERN IL. AT THE SAME TIME REGIONAL RADAR IMAGERY SHOWS A CONVECTIVE COMPLEX OVER SOUTHEASTERN MO...WITH THE UPPER FLOW PATTERN INDICATING THAT THIS FEATURE WILL RIDE NORTHEAST TOWARDS OUR AREA TONIGHT. AT SBN...LAKE ENHANCED BOUNDARY HAS PUSHED SOUTH AND EAST OF THE TERMINAL AND WITH THE WINDSHIFT TO NORTHWEST DON/T SEE MUCH OF A CHANCE FOR ANY PRECIP. DO SEE A WINDOW OF OPPORTUNITY AFTER ABOUT 4Z FOR SOME OF THAT UPSTREAM MVFR STCU TO BRIEFLY IMPACT THE TAF SITE BEFORE MORE SUBSTANTIAL CLEARING WORKS IN TOWARDS DAYBREAK. AT FWA...WHILE A STRAY POP UP SHRA/TSRA IS NOT OUT OF THE QUESTION THIS EVENING...THE PROBABILITY OF OCCURRENCE IS QUITE LOW AND EXPECT VFR CONDITIONS TO PERSIST. AFTER MIDNIGHT...HOWEVER...THE MO CONVECTIVE COMPLEX WILL LIKELY MAKE A RUN AT THIS SITE AND HAVE INCLUDED A PERIOD OF SHRAS IN THE VERY EARLY MORNING HOURS...ALONG WITH DETERIORATION TO MVFR CIGS. CAN/T RULE OUT THUNDER WITH ANY ACTIVITY THAT DOES ARRIVE...BUT WILL ONLY INCLUDE CB MENTION AT THIS TIME AS TIMING OF ARRIVAL DOESN/T FAVOR MUCH THUNDER. THIS ACTIVITY SHOULD CLEAR OUT TOWARDS DAYBREAK WITH VFR CONDITIONS RETURNING. FOR THE DAY ON FRIDAY EXPECT JUST A FEW CU AS HIGH PRESSURE BUILDS INTO THE REGION. WINDS HAVE RECENTLY SHIFTED NORTHWEST AT SBN AND WILL GRADUALLY BACK WESTERLY OVERNIGHT AROUND 10KTS. EXPECT SOUTHWEST WINDS 15KTS TO SLOWLY VEER WESTERLY 10-15KTS FOR THE OVERNIGHT AT FWA. FOR FRIDAY...WESTERLY WINDS WILL INCREASE TO 15G25KTS BY AFTERNOON. && .PREV DISCUSSION... /ISSUED 458 PM EDT THU MAY 13 2010/ UPDATED... NEGATIVES TO CONVECTIVE INITIATION MENTIONED IN PREVIOUS SHORT TERM DISCUSSION APPEAR TO BE WINNING OUT AS PRE-FRONTAL OUTFLOW BOUNDARIES CONT TO MIX OUT THIS AFTN DIMINISHING FORCING MECHANISMS. THUS HAVE REMOVED REMAINDER OF TORNADO WATCH FROM OUR CWA AND CONTD TREND OF LOWERING POPS FOR LATE THIS AFTN AND TNGT. PREV DISCUSSION... /ISSUED 416 PM EDT THU MAY 13 2010/ SHORT TERM.../TONIGHT/ WARM FRONT HAS LIFTED NORTH INTO MI THIS AFTERNOON LEAVING CWA IN UNSTABLE WARM SECTOR OF LOW PRESSURE SYSTEM OVER THE UPR MS VALLEY. TRAILING CDFNT MOVG THROUGH MID MS VALLEY WILL MOVE EAST ACROSS OUR CWA OVERNIGHT. AIRMASS IMMEDIATELY AHEAD OF CDFNT OVER IL IS NOT AS UNSTABLE AS IN OUR AREA DUE TO LINGERING AFFECTS OF MORNING CONVECTION. MODIFIED TAMDAR SOUNDING FROM SBN THIS AFTN ALSO SHOWING WK CAPPING AROUND 6000FT OVER OUR AREA. THIS AND LACK OF A FOCUSING MECHANISM HAS PREVENTED DEEP CONVECTION IN OUR CWA MUCH OF THE DAY. GIVEN THESE NEGATIVES, HAVE LOWERED POPS INTO CHC RANGE FOR THIS AFTN/EVE. ANY STORMS THAT DO DVLP WILL STILL HAVE POTENTIAL TO BECOME SVR WITH VERY UNSTABLE CONDITIONS AND STRONG DEEP LAYER SHEAR AND ALSO WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL AS PRECIP WATER VALUES POOLING AROUND 1.6 INCHES. HWVR, GIVEN LACK OF WIDESPREAD HEAVY RAIN OVERNIGHT AND QUESTIONABLE COVERAGE OF CONVECTION AHEAD OF TONIGHT'S FRONT, HAVE DECIDED TO DROP AREAL FLOOD WATCH. TRIMMED WRN PORTION OF TORNADO WATCH #167 EARLIER, AND AS APPEARS BEST FORCING MECHANISM ALONG PRE-FRONTAL TROF MOVG INTO SERN INDIANA AND NORTH CENTRAL OH ATTM, WILL PRBLY BE ABLE TO DROP REMAINDER EARLY. LONG TERM.../FRIDAY THROUGH THURSDAY/ NO SGFNT CHANGES MADE IN THIS PERIOD. HIGH PRESSURE WILL BUILD EAST FROM THE PLAINS ON FRIDAY PROVIDING DRY WX. CAA WILL RESULT IN CONSIDERABLY COOLER TEMPS WITH WITH HIGHS OVER MOST OF THE CWA IN THE U60S. COOL TEMPS AND FAIR WX SHOULD PERSIST OVER THE WEEKEND AS HIGH PRESSURE MOVES ACROSS THE GRTLKS. PERSISTENT WRN TROF EXPECTED TO MOVE EAST TO THE WRN GRTLKS/MS VALLEY BY MONDAY AS RIDGING DVLPS OVER THE ROCKIES. THIS SYSTEM SHOULD CLOSE OFF IN OUR REGION BRINGING A GOOD CHC OF RAIN MON/TUE. ECMWF/GFS CONT TO HAVE POOR RUN-RUN CONTINUITY AND CONSIDERABLE DIFFERENCES ON TRACK OF ASSOCIATED SFC LOW. THUS, WITH THESE UNCERTAINTIES, MADE LITTLE CHANGE TO THIS PORTION OF THE FORECAST. TIMING OF PRECIP AFFECTING THE AREA STILL LOOKS BEST FOR MON-MON NGT, SO DID BUMP POPS UP A BIT MORE IN THESE PERIODS. THIS SYSTEM IS EXPECTED TO MOVE EAST OF THE AREA BY WED/THU. AGAIN GFS/ECMWF HAVE CONSIDERABLE TIMING DIFFERENCES. LEANED AGAINST FAST BIASED GFS AND TOWARD SLOWER ECMWF WITH TEMPS BLO 12Z MEX FORECASTS...HWVR GIVEN MODEL DIFFERENCES LEFT POPS OUT OF WED FCST AND STARTED OUT THE NEW DAY7 DRY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...JT LONG TERM...JT AVIATION...ARNOTT
Hazardous weather outlook, May 13, 7:24 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 724 PM EDT THU MAY 13 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-142330- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 724 PM EDT THU MAY 13 2010 /624 PM CDT THU MAY 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREA RIVERS MAY BE NEAR OR ABOVE FLOOD STAGE THROUGH THE WEEKEND. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-142330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 724 PM EDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 8 PM EDT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER SEVERE STORMS WILL BE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
In the hours before
Special weather statement, May 13, 11:11 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 PM EDT THU MAY 13 2010
OHZ004-005-015-016-024-140400-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
1111 PM EDT THU MAY 13 2010
AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAULDING TO
CONVOY...MOVING EAST AT 50 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
OTTAWA...
CONTINENTAL...
KALIDA...
DESHLER...LEIPSIC AND GLANDORF...
PANDORA...
CHARLOE...MELROSE AND GROVER HILL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4087 8479 4096 8476 4117 8461 4127 8387
4093 8387
TIME...MOT...LOC 0312Z 259DEG 44KT 4111 8453 4098 8463
4089 8467
ARNOTTSpecial weather statement, May 13, 11:22 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT THU MAY 13 2010
INZ027-OHZ016-024-025-140400-
ADAMS IN-ALLEN OH-PUTNAM OH-VAN WERT OH-
1122 PM EDT THU MAY 13 2010
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF OHIO CITY...OR NEAR DECATUR...
MOVING EAST AT 45 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
DELPHOS...
OHIO CITY...
SPENCERVILLE...
GLENMORE...DULL AND ABANAKA...
JONESTOWN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8409 4069 8445 4072 8445 4072 8479
4070 8480 4070 8490 4087 8487 4092 8408
TIME...MOT...LOC 0322Z 261DEG 39KT 4080 8479
ARNOTTSpecial weather statement, May 13, 11:59 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT THU MAY 13 2010
OHZ016-024-025-140445-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1159 PM EDT THU MAY 13 2010
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELPHOS TO 9 MILES
SOUTHWEST OF DELPHOS...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...
ELIDA...
COLUMBUS GROVE...
PANDORA...
RUSHMORE...RIMER AND SOUTHWORTH...
VAUGHNSVILLE...NEEDMORE AND GOMER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4075 8457 4096 8436 4098 8387 4075 8387
TIME...MOT...LOC 0359Z 266DEG 36KT 4089 8431 4082 8438
4080 8444
ARNOTTSpecial weather statement, May 14, 12:43 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1243 AM EDT FRI MAY 14 2010
INZ017-018-024>027-032-140545-
ADAMS IN-ALLEN IN-GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN-WHITLEY
IN-
1243 AM EDT FRI MAY 14 2010
AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 9 MILES SOUTH OF ANDREWS...OR 11 MILES SOUTH OF
HUNTINGTON...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
OSSIAN...
FORT WAYNE...
DECATUR AND NEW HAVEN...
MARKLE...
MONROE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4083 8577 4128 8507 4128 8481 4075 8481
4064 8564
TIME...MOT...LOC 0442Z 252DEG 42KT 4074 8552Special weather statement, May 14, 1:10 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 AM EDT FRI MAY 14 2010
INZ026-027-140615-
ADAMS IN-WELLS IN-
110 AM EDT FRI MAY 14 2010
AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF BERNE...OR 11 MILES SOUTHWEST OF
BLUFFTON...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
THIS STORM HAS ALSO SHOWED SIGNS OF ROTATION AT TIMES. BE PREPARED
FOR ADDITIONAL WARNINGS IF THIS STORM STRENGTHENS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BERNE AND GENEVA...
REIFFSBURG...VERA CRUZ AND PETROLEUM...
LINN GROVE AND CEYLON...
SALEM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4067 8534 4068 8534 4075 8481 4059 8480
4059 8532
TIME...MOT...LOC 0509Z 266DEG 65KT 4066 8524Special weather statement, May 14, 1:17 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
117 AM EDT FRI MAY 14 2010
INZ018-027-OHZ004-005-015-016-024-025-140615-
ADAMS IN-ALLEN OH-ALLEN IN-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM
OH-VAN WERT OH-
117 AM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS CONTINUE...
AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF CONVOY...OR NEAR
DECATUR...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS. THESE STORMS HAVE ALSO HAD ROTATION ASSOCIATED WITH THEM
FROM TIME TO TIME. BE SAFE AND MOVE TO SHELTER AS THESE STORMS
APPROACH. ADDITIONAL WARNINGS MAY BE ISSUED IF THESE STORMS
STRENGTHEN.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HICKSVILLE...
VAN WERT...
DELPHOS AND DEFIANCE...
LIMA...FORT SHAWNEE AND NAPOLEON...
OTTAWA...
BLUFFTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8445 4072 8445 4073 8481 4059 8481
4128 8482 4130 8480 4148 8387 4065 8387
TIME...MOT...LOC 0515Z 266DEG 65KT 4085 8483The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:54 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 36 min |
| May 13, 10:26 PM EDT | Special Weather Statement | IWX | Adams, Huntington, Wells | 34 min |
| May 13, 10:30 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 30 min |
| May 13, 10:57 PM EDT | Tornado Warning | IWX | Adams, Wells | 23 min |
| May 14, 12:36 AM EDT | Tornado Warning | IWX | Blackford, Grant, Wells | 39 min |
| May 14, 12:43 AM EDT | Special Weather Statement | IWX | Adams, Allen, Huntington, Wells | 62 min |
| May 14, 1:10 AM EDT | Special Weather Statement | IWX | Adams | 65 min |
| May 14, 4:26 AM EDT | Small Craft Advisory | IWX | 11 hr | |
| May 13, 11:11 PM EDT | Special Weather Statement | IWX | Paulding, Putnam | 49 min |
| May 13, 11:22 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 38 min |
| May 13, 11:59 PM EDT | Special Weather Statement | IWX | Allen | 46 min |
| May 14, 1:17 AM EDT | Special Weather Statement | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 58 min |
| May 14, 2:12 AM EDT | Special Weather Statement | IWX | Allen | 48 min |
Nearby
Tornado Warnings in Ohio, 2010Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.